Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 19, 2013, 7:27 PM CDT for Cass County, Clay County, Jackson County, Missouri; Johnson County, Miami County, Wyandotte County, Kansas. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 7:27 PM CDT (00:27 UTC)
- Expired
- May 19, 2013, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Miami County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 11 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:37 PM CDT | TSTM WND GST 68 | Kansas City, MO | |
| May 19, 7:38 PM CDT | TSTM WND GST 68 | Kansas City, MO | MEASURED 59 KNOT WINDS AT KANSAS CITY DOWNTOWN AIRPORT |
| May 19, 7:40 PM CDT | TSTM WND DMG | Kansas City, MO | 12 INCH DIAMETER LIMBS DOWN NEAR I435 AND GREGORY |
| May 19, 7:40 PM CDT | TSTM WND GST 60 | Grandview, MO | |
| May 19, 7:43 PM CDT | TSTM WND DMG | Peculiar, MO | 58 TO 60 MPH WINDS...TWO 30 FT.TREES BLOWN DOWN. |
| May 19, 7:45 PM CDT | TSTM WND DMG | 15 S Kansas City, MO | 65 MPH WINDS...ROOF CAPS BLOW OFF...STREET LIGHTS BLOW OFF POLE..LAWN FURNITURE BLOWN AWAY. ALL OCCURRED AT 133 AND STATE LINE. |
| May 19, 7:45 PM CDT | TSTM WND DMG | 25 S Kansas City, MO | 65 MPH WINDS...ROOF CAPS BLOW OFF...STREET LIGHTS BLOWN OFF POLE...LAWN FURNITURE BLOWN AWAY. ALL OCCURRED AT 133RD AND STATE LINE. |
| May 19, 7:55 PM CDT | TSTM WND DMG | 3 E Lees Summit, MO | 4 INCH DIAMETER TREE SNAPPED |
| May 19, 8:10 PM CDT | TSTM WND DMG | 1 Ese Blue Springs, MO | DELAYED REPORT. NEAR ADAMS DERRY AND ROUTE AA... A 10 INCH TREE LIMB WAS BLOWN DOWN DAMAGING A WOODEN FENCE. ALSO NOTED ABOUT A DOZEN SHINGLES BLOWN OFF OF ROOF. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS53 KEAX 200027
SVREAX
KSC091-121-209-MOC037-047-095-200115-
/O.NEW.KEAX.SV.W.0034.130520T0027Z-130520T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
EASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
CASS COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE QUIVIRA TO LOUISBURG TO FONTANA...AND MOVING
NORTHEAST AT 45 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS JOHNSON AND MIAMI COUNTIES.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERRIAM...LOUISBURG...OVERLAND PARK...MISSION...PRAIRIE VILLAGE...
FAIRWAY...LEAWOOD...MISSION HILLS...WESTWOOD...KANSAS CITY
KANSAS...KANSAS CITY...BELTON...GRANDVIEW...NORTH KANSAS CITY...
RAYMORE...RAYTOWN...PECULIAR...SUGAR CREEK...INDEPENDENCE AND LEE'S
SUMMIT.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 29.
I-70 IN KANSAS BETWEEN MILE MARKERS 419 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 5.
I-35 IN KANSAS BETWEEN MILE MARKERS 213 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 4.
I-435 LOOP FROM MILE MARKERS 0 TO 9...56 TO 83.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3846 9491 3872 9484 3905 9487 3924 9421
3921 9421 3921 9417 3918 9419 3917 9414
3913 9410 3866 9413 3857 9412 3857 9408
3847 9407 3846 9430 3848 9440 3848 9461
3846 9461
TIME...MOT...LOC 0027Z 240DEG 40KT 3908 9473 3867 9467
3844 9484
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL2 follow-up statements
376
WWUS53 KEAX 200042
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT SUN MAY 19 2013
KSC091-121-209-MOC037-047-095-200115-
/O.CON.KEAX.SV.W.0034.000000T0000Z-130520T0115Z/
MIAMI KS-JOHNSON KS-WYANDOTTE KS-CASS MO-CLAY MO-JACKSON MO-
742 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JOHNSON AND EASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...AND JACKSON...
SOUTHERN CLAY AND CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 815 PM
CDT...
AT 739 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUGAR CREEK TO PECULIAR TO DREXEL...AND MOVING
NORTHEAST AT 45 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 70 MPH WINDS AND
WIDESPREAD WIND DAMAGE.
HAZARD...QUARTER SIZE HAIL AND 75 MPH WIND GUSTS.
SOURCE...MEASURED WINDS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RAYMORE...SUGAR CREEK...PECULIAR...INDEPENDENCE...COURTNEY...LEE'S
SUMMIT...GREENWOOD...BLUE SPRINGS...HARRISONVILLE...LAKE LOTAWANA...
PLEASANT HILL...BUCKNER...GRAIN VALLEY...GARDEN CITY...OAK GROVE...
FREEMAN...LAKE WINNEBAGO...ARCHIE...LAKE TAPAWINGO AND SIBLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE KANSAS CITY METRO AREA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3846 9491 3872 9484 3905 9487 3924 9421
3921 9421 3921 9417 3918 9419 3917 9414
3913 9410 3866 9413 3857 9412 3857 9408
3847 9407 3846 9430 3848 9440 3848 9461
3846 9461
TIME...MOT...LOC 0041Z 240DEG 40KT 3911 9447 3874 9448
3852 9459
HAIL...1.00IN
WIND...70MPH
$$
HAWBLITZEL319
WWUS53 KEAX 200052
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT SUN MAY 19 2013
KSC091-209-200101-
/O.CAN.KEAX.SV.W.0034.000000T0000Z-130520T0115Z/
JOHNSON KS-WYANDOTTE KS-
752 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3846 9491 3858 9487 3875 9458 3912 9459
3924 9421 3921 9421 3921 9417 3918 9419
3917 9414 3913 9410 3867 9413 3857 9412
3857 9408 3847 9407 3846 9430 3848 9440
3848 9461 3846 9461
TIME...MOT...LOC 0051Z 240DEG 40KT 3914 9434 3878 9432
3855 9452
$$
KSC121-MOC037-047-095-200115-
/O.CON.KEAX.SV.W.0034.000000T0000Z-130520T0115Z/
MIAMI KS-CASS MO-CLAY MO-JACKSON MO-
752 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
SOUTHEASTERN CLAY...CASS AND EASTERN MIAMI COUNTIES UNTIL 815 PM
CDT...
AT 749 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COURTNEY TO PLEASANT HILL TO DREXEL...AND MOVING
NORTHEAST AT 45 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BLUE SPRINGS...PLEASANT HILL...LAKE LOTAWANA...GRAIN VALLEY...
HARRISONVILLE...BUCKNER...OAK GROVE...GARDEN CITY...LAKE TAPAWINGO...
ARCHIE...LONE JACK...SIBLEY...LEVASY...EAST LYNNE...CREIGHTON...
TARSNEY LAKES...STRASBURG AND GUNN CITY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 2 AND 29.
I-435 LOOP FROM MILE MARKERS 56 TO 73.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE KANSAS CITY AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3846 9491 3858 9487 3875 9458 3912 9459
3924 9421 3921 9421 3921 9417 3918 9419
3917 9414 3913 9410 3867 9413 3857 9412
3857 9408 3847 9407 3846 9430 3848 9440
3848 9461 3846 9461
TIME...MOT...LOC 0051Z 240DEG 40KT 3914 9434 3878 9432
3855 9452
HAIL...0.75IN
WIND...70MPH
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:51 PM CDT, 36 minutes earlier.
Area forecast discussion, May 19, 6:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT Sun May 19 2013 .SHORT TERM...(This Evening through Monday Night) Issued at 243 PM CDT SUN MAY 19 2013 Convection is already beginning to fire ahead of a north-south- oriented wave over central KS. This wave will be the main player this evening, and we still expect a line of supercells to develop just ahead of it through late afternoon. This line should be near a TOP- STJ line around 5 pm, into the KC metro between 6 pm and 9 pm and toward Kirksville and Boonville between 9 pm and midnight. Airmass has become moderately to strongly unstable, evident by 2600 J/kg of CAPE on the 18Z TOP sounding. This combined with a 50-60 kt mid-level jet streak directly overhead will be more than supportive of organized severe thunderstorms this afternoon and evening. Still expect storms capable of very large hail and a few tornadoes to develop over eastern KS which will transition into a line of storms over far eastern KS or western MO and race into central MO overnight. Latest models suggest this transition into linear or quasi-linear mode may occur a bit earlier than previously thought, possibly as far west as eastern KS. This line will be capable of producing widespread wind damage and some embedded tornadoes. Better chances for strong tornadoes now appear to be southwest of the forecast area, closer to Wichita, where low-level wind fields will be a bit more supportive. However, low-level shear will increase after 00Z across far western MO, and this could support tornadoes embedded within a developing QLCS as it tracks into Kansas City and points east. Any storms that maintain supercell structure after 00Z will also have an enhanced tornado threat. Another potentially active day is in store for Monday as wind fields remain supportive of severe storms. Much of the severe threat for Monday depends on how far south and east the cold front pushes overnight, and any lingering cloud debris that could cut back on instability during the day. Models have trended slightly further east with the location of the front, and thus the severe threat, which now appears to be focused from near Clinton and Sedalia toward Macon and points east. If strong instability can redevelop, shear profiles support a severe line of storms capable of large hail and widespread wind damage developing across these areas and spreading into eastern MO and the Ozarks Monday evening. Heavy rain will also be a threat with this line. .LONG TERM...(Tuesday through Sunday) Issued at 243 PM CDT SUN MAY 19 2013 Have lowered thunderstorm chances on Tuesday as latest guidances indicates convection Monday night may shove effective boundary far enough to the southeast to push highest chances of redevelopment into the southeastern portions of the state. Through Friday, temperatures will return to seasonal normal in the 70s, as high pressure remains in control. Precipitation chances begin to increase by next weekend as mid-level heights rise and moisture returns to the Plains. Temperatures by next weekend will again climb back into the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 645 PM CDT SUN MAY 19 2013 Line of severe thunderstorms tracking northeast 35kts will affect the KMCI/KMKC terminals for about 2 hours at the start of the forecast. High probability for winds greater than 50kts and potential for large hail with this line. KSTJ will also be affected by this same line but convection may last for an hour or two longer. After passage of this line the rain chances pretty much end. Will be watching for re- development towards sunrise Monday as a couple of the short range convective models are picking up on this. Otherwise, VFR conditions for Monday. With the frontal boundary still draped over west central MO through Monday there is a chance for convection to reform from Kansas City southward with chances increasing the further south you get away from Kansas City. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Dux AVIATION...MJ
Hazardous weather outlook, May 19, 5:13 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 513 PM CDT SUN MAY 19 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 513 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS HAS FORMED OVER EASTERN KANSAS LATE THIS AFTERNOON AND WILL TRACK RAPIDLY NORTHEAST THROUGH THE ENTIRE REGION THIS EVENING. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE GREATEST THREAT AND IMPACT WILL EXIST ACROSS EASTERN KANSAS AND WESTERN MISSOURI...INCLUDING THE GREATER KANSAS CITY AND ST JOSEPH AREAS. STRAIGHT-LINE DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS LINE OF STORMS. ISOLATED SUPERCELLS EMBEDDED WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL IN EXCESS OF 2 INCHES AND A FEW TORNADOES OVER EASTERN KANSAS AND WESTERN MISSOURI DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING ACROSS AREAS NEAR AND EAST OF INTERSTATE 35. THE PRIMARY HAZARDS WILL ONCE GAIN BE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. AREAS OF HEAVY RAIN FROM SEVERAL DAYS OF THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING PROBLEMS BY MONDAY. THUNDERSTORMS WILL BE POSSIBLE AREA-WIDE ON TUESDAY AS THE COLD FRONT FINALLY PUSHES THROUGH THE REGION. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS CENTRAL MISSOURI...GENERALLY EAST OF A CHILLICOTHE TO CLINTON LINE. SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN THURSDAY THROUGH SATURDAY...MAINLY ACROSS EASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED ON MONDAY. MJ
In the hours before
Local storm report, May 19, 7:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 W DE SOTO 38.97N 94.97W
05/19/2013 E0.75 INCH JOHNSON KS EMERGENCY MNGR
&&
ABAILEYLocal storm report, May 19, 7:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG URICH 38.46N 94.00W
05/19/2013 HENRY MO PUBLIC
LARGE TREE BLOWN OVER...ESTIMATED 60 MPH WINDS
&&
DUXLocal storm report, May 19, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST ATCHISON 39.56N 95.12W
05/19/2013 E60 MPH ATCHISON KS PUBLIC
&&
DUXLocal storm report, May 19, 7:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 1 E GARDNER 38.81N 94.91W
05/19/2013 E72 MPH JOHNSON KS EMERGENCY MNGR
&&
ABAILEYLocal storm report, May 19, 7:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG LEAVENWORTH 39.32N 94.92W
05/19/2013 LEAVENWORTH KS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN
&&
ABAILEYLocal storm report, May 19, 7:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG OSAWATOMIE 38.50N 94.95W
05/19/2013 MIAMI KS LAW ENFORCEMENT
SEVERAL TREES BLOWN OVER ROADS NEAR OSAWATOMIE
&&
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb, Platte | 50 min |
| May 19, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Harrison | 49 min |
| May 19, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 46 min |
| May 19, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 45 min |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Grundy, Linn, Livingston | 48 min |
| May 19, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 45 min |
| May 19, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Cass, Clay, Clinton, Jackson, Johnson and 2 more | 46 min |
| May 19, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 44 min |
| May 19, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Saline | 39 min |
| May 19, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Harrison | 27 min |
| May 19, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 30 min |
| May 19, 8:35 PM CDT | Special Weather Statement | EAX | Putnam, Sullivan | 40 min |
| May 19, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Daviess, Grundy, Harrison, Linn, Livingston and 1 more | 25 min |
| May 19, 8:54 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 51 min |
| May 19, 9:09 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 51 min |
| May 19, 9:21 PM CDT | Tornado Warning | EAX | Putnam, Schuyler | 24 min |
| May 19, 10:11 PM CDT | Special Weather Statement | EAX | Bates | 49 min |
| May 19, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 36 min |
| May 19, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 24 min |
| May 19, 11:00 PM CDT | Special Weather Statement | EAX | Chariton, Saline | 45 min |
| May 19, 11:08 PM CDT | Special Weather Statement | EAX | Johnson, Pettis, Saline | 52 min |
| May 19, 11:34 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 41 min |
| May 20, 12:08 AM CDT | Special Weather Statement | EAX | Henry, Pettis | 37 min |
| May 20, 8:22 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 23 min |
| May 20, 8:47 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson, Johnson | 28 min |
| May 20, 9:16 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 29 min |
| May 20, 9:26 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| May 20, 9:45 AM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| May 20, 10:25 AM CDT | Special Weather Statement | EAX | Johnson, Pettis | 35 min |
| May 20, 10:42 AM CDT | Special Weather Statement | EAX | Cass | 33 min |
| May 20, 10:45 AM CDT | Special Weather Statement | EAX | Saline | 30 min |
| May 20, 11:12 AM CDT | Special Weather Statement | EAX | Johnson | 33 min |
| May 20, 11:20 AM CDT | Special Weather Statement | EAX | Saline | 25 min |
| May 20, 11:36 AM CDT | Special Weather Statement | EAX | Howard | 24 min |
| May 20, 2:48 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 42 min |
| May 20, 3:17 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson, Johnson | 43 min |
| May 20, 3:48 PM CDT | Special Weather Statement | EAX | Cass | 42 min |
| May 20, 4:00 PM CDT | Special Weather Statement | EAX | Johnson | 45 min |
| May 20, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 46 min |
| May 20, 4:32 PM CDT | Special Weather Statement | EAX | Cooper, Pettis | 28 min |
| May 20, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 43 min |
| May 20, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis, Saline | 40 min |
| May 20, 4:58 PM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| May 20, 5:00 PM CDT | Tornado Warning | EAX | Johnson, Pettis | 30 min |
| May 20, 5:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 41 min |
| May 20, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 39 min |
| May 20, 5:40 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 35 min |
| May 20, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 46 min |
| May 20, 5:53 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 52 min |
| May 20, 6:43 PM CDT | Special Weather Statement | EAX | Schuyler | 47 min |
| May 20, 6:46 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 28 hr |
| May 20, 6:46 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 41 hr |
| May 20, 6:46 PM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| May 19, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 26 min |
| May 20, 8:51 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 24 min |
| May 20, 3:00 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.